Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Had bilateral myringotomy, otitis externa. Having excruciating pain while administering ear drops. Reason?

Male, White, 30 years of age now, residing in Orlando, Fl. I was seen by ent for evaluation of what my PCP had dx d a cholesteatoma of L ear (turned out to be misdiagnosis - thought he saw attic crust I guess, CT both ears, mastoids, etc were normal). i had bilateral myringotomy with tympanostomy tubes (flanged type) placed during an endoscopic excisional biopsy to evaluate thickened, severely erythematous adenoid tissue which had been seen on previous nasal endoscopy (performed to rule out masses of nasopharynx ,etc as causes of chronic otitis media ). All sampled tissue was non-neoplastic, inflammatory, etc blah blah. Tubes placed at that time since I was under general and.. why not do it then. This was all roughly 2 years ago. Things went well after surg. Tubes still in place. I have had several occurances of otitis externa with or without middle ear involvement (cytological microscopy of smears of discharge typically reveal abundant rods and occasionally cocci - obviously infectious). Ciprodex has been Tx of choice. The grand problem: It hurts so badly to instill any medicine that I simply can not and will not do it. About 5 seconds after admin I feel an intense and increasing burning that extends to my throat and down my neck - as though some it were burning a hole inside me. It is a 10/10 on pain scale and lasts for 5 minutes to 5 hours. It is truely excruciating. I went back to my ent for exam - i was dxd with fungal overgrowth and put on clotrimazole 1%. I cant use it either! I tried miconazole! I tried with glycerine base vs polygycol and the bottom line is.... What condition can cause absolute intolerance of instilled otic medicines because of pain?
Asked On : Sat, 22 Dec 2012
Answers:  1 Views:  203
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
ENT Specialist 's  Response
HI I have gone through your complaints and I came to know that you are having tympanic tympanic inserted in your tympanic membrain which is responsible for giving way the ear drop to enter into middle ear and to throat via eustcchian tube (tubular connection between ear and throat),once the ear drops many antifungal reaches into middle ear produces severe pain,after concerning your you may use drop which contain anaesthetic element along with antibiotic and antifungal contents.the anaesthetic element gives relief from pain.Thanks.
Answered: Sat, 29 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor